MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN; FLAT SILICONE DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN; FLAT SILICONE DRAIN
Catalog Number 0070440
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that a piece of the drain broke off within the patient as the drain was being pulled out.An additional surgery was needed to remove the piece.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.To avoid the possibility of a hematoma due to wound evacuation, the instructions for use should be carefully followed.To avoid the possibility of drain damage or breakage: ¿ additional perforations should not be made in the drains.¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked during closure for free motion to avoid possibility of breakage.¿ drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Warning: surgical removal may be necessary if drain is difficult to remove or breaks." corrections: initial reporter name and address:, initial reporter health professional, initial reporter occupation, date rec¿d by mfr.
 
Event or Problem Description
It was reported that a piece of the drain broke off within the patient as the drain was being pulled out.An additional surgery was needed to remove the piece.Additional information was received on (b)(6)2018 , via a medwatch, that the drain snapped at the connection between the drain and collection tube.

Brand Name
HUBLESS SILICONE FLAT DRAIN
Common Device Name
FLAT SILICONE DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8056937
Report Number1018233-2018-05289
Device Sequence Number1912052
Product Code GBX
UDI-Device Identifier00801741090769
UDI-Public(01)00801741090769
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0070440
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date12/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;